Alert archive / Kentucky / River Flood Warnings in 2011
River Flood Warning 89, NWS Paducah, KY
NWS Paducah, KY issued this river flood warning at Nov 29, 2011, 11:58 AM CST for Ballard County, McCracken County, Kentucky; Massac County, Pulaski County, Illinois. It took effect at Dec 1, 2011, 12:18 PM CST. It was in force for 19 days.
The area
The counties it named.
The facts
- Issued
- Nov 29, 2011, 11:58 AM CST (17:58 UTC)
- In effect from
- Dec 1, 2011, 12:18 PM CST
- Expired
- Dec 20, 2011, 11:34 AM CST
- In force
- 19 days
- Issued by
- NWS Paducah, KY
- Flood severity
- Minor
Counties Massac County, IL, Pulaski County, IL, Ballard County, KY, McCracken County, KY
The radar
The Paducah radar (KPAH), 13 km from the middle of the area, began a volume at 18:01 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before this river flood warning went out at Nov 29, 11:35 AM CST, 23 minutes earlier.
Area forecast discussion, Nov 29, 11:35 AM CST, 23 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PADUCAH KY 1135 AM CST TUE NOV 29 2011 .UPDATE... FOR 18Z TAF ISSUANCE. && .DISCUSSION... BANDING OF SNOW IN SEMO/ADVISORY AREA MAY CONTINUE A LITTLE WHILE YET...BUT LATEST OBS SHOW IT CHANGING BACK TO RAIN AT POF WHILE IT HAS JUST CHANGED TO SNOW AT CGI. RAIN REPORTED NORTH AND EAST...FROM MDH TO FWC AND UPSTREAM AS WELL...AND THIS WARMER AIR SHOULD BE WRAPPED AROUND THE LOW AND ADVECT INTO SEMO. THEREFORE WILL CARRY-ON WITH INHERITED RAIN/CHC SN FORECAST FOR THE AREA THIS AM AND LET ADVISORY EXPIRE A NATURAL DEATH. SURFACE/BLAYER TEMPS ARE TRICKY B/C DESPITE WARMER AIR WRAPPING ACROSS THE AREA...THERE IS SOME COOLER AIR ON THE PERIPHERY OF THE FA TO OUR WEST. THIS COULD CAUSE SOME WINTRY PCPN THIS A.M. BUT DRIER AIR INVADING THE COLUMN SHOULD BREAK THE PCPN UP ENOUGH TO MINIMIZE ACCUMS TO LESS THAN AN INCH/GRASSY AREAS SO WE'LL REFRAIN FROM ADVISORY EXPANSION FOR THESE REASONS. CLEARING IS 2 COUNTIES AWAY AND SHOULD GRADUALLY WORK WEST TO EAST...ON A SLIGHTLY QUICKER TIMING THAN INHERITED ACCORDING TO 00Z MODELS. SHOULD SEE ALL PRECIP OUT OF AREA/CLEARING SKY BY 06Z TONIGHT (TUE NIGHT MIDNIGHT). BEYOND THE NEAR TERM ACCEPTED INHERITED CR/INIT GRIDS AMIDST GOING PACKAGE AND WILL MAKE APPROPRIATE COLLAB CHANGES. && .AVIATION... SNOW CONTINUES TO FALL FROM THE EVANSVILLE AREA SOUTH SOUTHWEST THROUGH MURRAY KENTUCKY. THE BACKSIDE OF THE PRECIPITATION EXTENDS FROM MOUNT VERNON ILLINOIS TO PADUCAH /KPAH/. SOME OF THE PRECIPITATION...ESPECIALLY IN THE WABASH RIVER VALLEY IS CHANGING BACK TO EITHER RAIN OR A LIGHT MIX BEFORE ENDING. IFR CONDITIONS WILL PERSIST WHERE PRECIPITATION IS OCCURRING. ONCE THE RAIN/SNOW MIX ENDS...CIGS WILL RISE TO MVFR. AS THE LOW PICKS UP SPEED AS IT MOVES NORTHEAST...CLOUDS WILL LIFT AND SCATTER TONIGHT BEFORE CLEARING OUT BY SUNRISE. WINDS HAVE PICKED UP IN SOUTHEAST MISSOURI WITH A GUSTY NORTHWEST WIND. HAVE ACCOUNTED FOR THESE GUSTS AT BOTH KCGI AND KPAH. WINDS WILL PICK UP AT KEVV AND KOWB LATER THIS AFTERNOON BUT SHOULD LACK THE GUSTS. && .PAH WATCHES/WARNINGS/ADVISORIES... KY...NONE. MO...NONE. IL...NONE. IN...NONE. &&
Hazardous weather outlook, Nov 29, 8:43 AM CST, 3 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PADUCAH KY 843 AM CST TUE NOV 29 2011 ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087- 100-107>112-114-301100- JEFFERSON-WAYNE IL-EDWARDS-WABASH-PERRY IL-FRANKLIN-HAMILTON- WHITE-JACKSON-WILLIAMSON-SALINE-GALLATIN-UNION IL-JOHNSON-POPE- HARDIN-ALEXANDER-PULASKI-MASSAC-GIBSON-PIKE-POSEY-VANDERBURGH- WARRICK-SPENCER-FULTON-HICKMAN-CARLISLE-BALLARD-MCCRACKEN-GRAVES- LIVINGSTON-MARSHALL-CALLOWAY-CRITTENDEN-LYON-TRIGG-CALDWELL- UNION KY-WEBSTER-HOPKINS-CHRISTIAN-HENDERSON-DAVIESS-MCLEAN- MUHLENBERG-TODD-PERRY MO-BOLLINGER-CAPE GIRARDEAU-WAYNE MO-CARTER- RIPLEY-BUTLER-STODDARD-SCOTT-MISSISSIPPI-NEW MADRID- 843 AM CST TUE NOV 29 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN ILLINOIS...SOUTHWEST INDIANA...WESTERN KENTUCKY AND SOUTHEAST MISSOURI. .DAY ONE...TODAY AND TONIGHT NARROW BANDS OF SNOW WILL PRODUCE ONE TO THREE INCHES OF SNOW THIS MORNING...MAINLY ACROSS FAR SOUTHERN ILLINOIS AND THE PURCHASE AREA OF WEST KENTUCKY. THIS WILL LIKELY CAUSE SLICK ROADWAYS. OUTSIDE OF THAT AREA...ACROSS THE REST OF SOUTHERN ILLINOIS AND WEST KENTUCKY...ALONG WITH SOUTHWEST INDIANA...THE RAIN MAY MIX WITH OR CHANGE TO SNOW AT TIMES THROUGHOUT THE MORNING AND INTO THE EARLY AFTERNOON HOURS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER REPORTS OF WINTRY PRECIPITATION TODAY ARE ENCOURAGED.
In the hours before
Special weather statement, Nov 29, 6:49 AM CST, 5 hours 9 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PADUCAH KY 649 AM CST TUE NOV 29 2011 ILZ093-094-KYZ001>009-291500- PULASKI-MASSAC-FULTON-HICKMAN-CARLISLE-BALLARD-MCCRACKEN-GRAVES- LIVINGSTON-MARSHALL-CALLOWAY- INCLUDING THE CITIES OF...MOUND CITY...METROPOLIS...HICKMAN... CLINTON...BARDWELL...WICKLIFFE...PADUCAH...MAYFIELD...SMITHLAND... BENTON...MURRAY 649 AM CST TUE NOV 29 2011 ...SUNRISE SNOWFALL TO GREET MORNING COMMUTERS... AT 645 AM...PADUCAH RADAR SHOWED A NARROW BAND OF MODERATE SNOWFALL WORKING ITS WAY ACROSS THE OHIO RIVER AND INTO AND ACROSS THE JACKSON PURCHASE AREA OF WESTERN KENTUCKY. SNOW WAS REDUCING VISIBILITY TO 1 AND 1/2 MILE AT BARKLEY REGIONAL AIRPORT...WHERE IT WAS MEASURING 1 TO 2 TENTHS OF AN INCH IN GRASSY AREAS. THE SNOW IS WET SO WILL CONTAIN BIG FLAKES AND ACCUMULATE QUICKLY IN THE GRASS...AND MAY MAKE FOR SLUSHY ROAD CONDITIONS ON THE MORNING COMMUTE AS WELL. HOWEVER IT SHOULD NOT LAST TOO LONG...LIMITING TOTAL ACCUMULATIONS TO AN INCH OR LESS GENERALLY. BE CAREFUL ON THE MORNING COMMUTE. MOST TEMPERATURES ARE ABOVE FREEZING BUT ELEVATED SURFACES LIKE BRIDGES AND OVERPASSES MAY BE MORE SLICK THAN MAIN ROADS.
Special weather statement, Nov 29, 9:00 AM CST, 2 hours 58 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PADUCAH KY 900 AM CST TUE NOV 29 2011 ILZ076>078-082-083-086-087-091-INZ081-082-085>088-KYZ010>022- 291800- WAYNE IL-EDWARDS-WABASH-HAMILTON-WHITE-SALINE-GALLATIN-HARDIN- GIBSON-PIKE-POSEY-VANDERBURGH-WARRICK-SPENCER-CRITTENDEN-LYON- TRIGG-CALDWELL-UNION KY-WEBSTER-HOPKINS-CHRISTIAN-HENDERSON- DAVIESS-MCLEAN-MUHLENBERG-TODD- INCLUDING THE CITIES OF...FAIRFIELD...ALBION...MOUNT CARMEL... MCLEANSBORO...CARMI...HARRISBURG...SHAWNEETOWN...ELIZABETHTOWN... FORT BRANCH...PETERSBURG...POSEYVILLE...EVANSVILLE...BOONVILLE... ROCKPORT...MARION...EDDYVILLE...CADIZ...PRINCETON...MORGANFIELD... DIXON...MADISONVILLE...HOPKINSVILLE...HENDERSON...OWENSBORO... CALHOUN...GREENVILLE...ELKTON 900 AM CST TUE NOV 29 2011 ...RAIN CHANGING TO SNOW THIS MORNING ACROSS PARTS OF SOUTHERN ILLINOIS...SOUTHWEST INDIANA AND WEST KENTUCKY... AT 900 AM...A LARGE AREA OF RAIN AND SNOW WAS SITUATED EAST OF INTERSTATE 57 IN SOUTHERN ILLINOIS...AS WELL AS MOST OF SOUTHWEST INDIANA AND THE NORTHERN PENNYRILE REGION OF WEST KENTUCKY. THE RAIN WILL LIKELY BEGIN MIXING WITH OR CHANGING OVER TO SNOW SOMETIME THIS MORNING AND POSSIBLY LINGERING INTO EARLY AFTERNOON. THE SNOW WILL ACCUMULATE IN SOME AREAS BUT AMOUNTS SHOULD BE AN INCH OR LESS. THROUGH NOON...THE AREAS MOST LIKELY TO SEE ACCUMULATING SNOWFALL WILL BE LOCATIONS EAST OF INTERSTATE 57 IN SOUTHERN ILLINOIS...AS WELL AS WEST OF A LINE FROM HOPKINSVILLE TO MADISONVILLE KENTUCKY TO EVANSVILLE INDIANA. THERE MAY SOME SLUSHY OR SLICK SPOTS ON THE ROADWAYS...SO USE CAUTION WHILE DRIVING.
The office that day
Everything else NWS Paducah, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 29, 8:07 AM CST | Winter Weather Advisory | PAH | Ballard, Calloway, Carlisle, Fulton, Graves, Hickman and 3 more | 4 hr |
| Nov 29, 11:58 AM CST | River Flood Warning | PAH | Daviess | 4 days |
| Nov 29, 11:58 AM CST | River Flood Warning | PAH | McCracken | 21 days |
| Nov 29, 11:58 AM CST | River Flood Warning | PAH | Ballard, Carlisle, Fulton, Hickman | 21 days |
| Nov 29, 11:20 AM CST | River Flood Warning | PAH | Gallatin, Wabash, White | 34 days |
| Nov 28, 7:06 PM CST | Winter Weather Advisory | PAH | Bollinger, Butler, Carter, New Madrid, Ripley, Stoddard and 1 more | 9 hr |
Nearby
River Flood Warnings in Kentucky, 2011River Flood Warnings in Illinois, 2011Every river flood warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.